Patient leaflets and SmPCs, drug interaction checker, official and paediatric dosages, pregnancy and breastfeeding guidance, and NHS pharmacy opening hours — all in one place.
Patient leaflets and SmPCs, drug interaction checker, official and paediatric dosages, pregnancy and breastfeeding guidance, and NHS pharmacy opening hours — all in one place.
The active ingredient (which makes the medicine work) is Ibuprofen. It belongs to a group of medicines known as non-steroidal anti-inflammatory drugs (NSAIDs). NSAIDs provide relief by changing the body's response to pain, swelling, and high temperature.
Ibuprofen Tablets are used for the relief of:
• Headaches and migraine pain
• Dental pain and neuralgia
• Period pain
• Rheumatic, muscular and back pain
• Feverishness and symptoms of cold and flu
• The pain of non-serious arthritis [for Pharmacy (P) only]
Do not take these tablets if you: • are allergic to ibuprofen or any of the other ingredients (see section 6) or to aspirin or other painkillers
• have ever had a stomach ulcer, perforation or bleeding
• have had a worsening of asthma, skin rash, itchy runny nose or facial swelling when previously taking ibuprofen, aspirin or similar medicines
• have had gastrointestinal bleeding or perforation when previously taking NSAIDs (Non-steroidal anti-inflammatory drugs)
• are taking other NSAIDs (Non-steroidal Anti-inflammatory Drugs)
• are taking more than 75mg of aspirin a day. If you are on low-dose aspirin (up to 75mg daily) speak to your doctor or pharmacist before you take this medicine
• have severe liver or kidney problems
• have heart problems, high blood pressure or blood coagulation disorder
• have breathing difficulties
• are in the last 3 months of pregnancy
• are under 12 years old
Warnings and precautions Talk to your doctor, pharmacist or nurse before taking this product if you:
• have or have had asthma
• have kidney, heart, liver or bowel problems
• have high cholesterol or previously have had a heart attack or stroke
• have a history of gastrointestinal disease (such as ulcerative colitis, Crohn's disease)
• have Systemic Lupus Erythematosus (a condition of the immune system rousing joint pain skin changes and other organ disorders)
• are a smoker
• are in the first 6 months of pregnancy
• have an infection — please see heading "Infections" below.
• are taking ibuprofen for longer than the recommended time or at higher than recommended doses you are at risk of serious harms. These include serious harms to the stomach/gut and kidneys, as well as very low levels of potassium in your blood. These can be fatal (see section 4).
Signs of an allergic reaction to this medicine, including breathing problems, swelling of the face and neck region (angioedema), chest pain have been reported with ibuprofen. Stop immediately Ibuprofen 200 mg Tablets and contact immediately your doctor or medical emergencies if you notice any of these signs.
Take special care with Ibuprofen 200 mg Tablets: Skin reactions:
Serious skin reactions have been reported in association with Ibuprofen treatment. You should stop taking Ibuprofen and seek medical attention immediately, if you develop any skin rash, lesions of the mucous membranes, blisters or other signs of allergy since this can be the first signs of a very serious skin reaction. See section 4.
Serious skin reactions including exfoliative dermatitis, erythema multiforme, Stevens-Johnson syndrome, toxic epidermal necrolysis, drug reaction with eosinophilia and systemic symptoms (DRESS), acute generalized exanthematous pustulosis (AGEP) have been reported in association with ibuprofen treatment. Stop using Ibuprofen 200 mg Tablets and seek medical attention immediately if you notice any of the symptoms related to these serious skin reactions described in section 4.
Infections:
Ibuprofen may hide signs of infections such as fever and pain. It is therefore possible that Ibuprofen may delay appropriate treatment of infection, which may lead to an increased risk of complications. This has been observed in pneumonia caused by bacteria and bacterial skin infections related to chickenpox. If you take this medicine while you have an infection and your symptoms of the infection persist or worsen, consult a doctor without delay.
Other medicines and Ibuprofen Tablets To reduce the risk of side effects, do not take this product with other NSAID containing products (e.g. aspirin, ibuprofen). If you are on low-dose aspirin (up to 75mg daily), speak to your doctor or pharmacist before you take this medicine.
Ibuprofen may affect or be affected by some other medicines.
For example:
Avoid taking this product with corticosteroid tablets, quinolone antibiotics or drugs that are prescribed:
• medicines that are anti-coagulants (i.e. thin blood/ prevent clotting: e.g. aspirin/acetylsalicylic acid, warfarin, ticlopidine),
• to stimulate your heart (e.g. glycosides),
• medicines that reduce high blood pressure (ACE-inhibitors such as captopril, beta-blockers such as atenolol medicines, angiotensin-II receptor antagonists such as losartan),
• to help you passing water (diuretics),
• for the temporary suppression of your immune system (e.g. methotrexate, ciclosporin, tacrolimus),
• for mania or depression (e.g. lithium or SSRIs),
• for pregnancy termination (e.g. mifepristone),
• for HIV treatment (e.g. zidovudine).
Some other medicines may also affect or be affected by the treatment of Ibuprofen. You should therefore always seek the advice of your doctor or pharmacist before you use Ibuprofen with other medicines.
Other warnings • Ibuprofen Tablets belongs to a group of medicines which may Impair fertility in women . This is reversible on stopping the medicine. It is unlikely that Ibuprofen Tablets used occasionally will affect your chances of becoming pregnant. However, tell your doctor before taking this medicine if you have problems becoming pregnant.
• Anti-inflammatory/pain-killer medicines such as ibuprofen may be associated with a small increased risk of heart attack or stroke, particularly when used at high doses. Do not exceed the recommended dose or duration of treatment.
• You should discuss your treatment with your doctor or pharmacist before taking Ibuprofen if you: • have heart problems including heart failure, angina (chest pain), or if you have had a heart attack, bypass surgery, peripheral artery disease (poor circulation in the legs or feet due to narrow or blocked arteries), or any kind of stroke (including mini- stroke or transient ischaemic attack 'TIA').
• have high blood pressure, diabetes, high cholesterol, have a family history of heart disease or stroke, or if you are a smoker.
• There is a risk of renal impairment in dehydrated children and adolescents.
Pregnancy and breast feeding Tell your doctor if you become pregnant whilst taking ibuprofen. Do not take this medicine if you are in the last 3 months of pregnancy as it could harm your unborn child or cause problems at delivery. It can cause kidney and heart problems in your unborn baby. It may affect your and your baby's tendency to bleed and cause labour to be later or longer than expected. Avoid the use of this medicine in the first 6 months of pregnancy, unless absolutely necessary and advised by your doctor. If you need treatment during this period or while you are trying to get pregnant, the lowest dose for the shortest time possible should be used. If taken for more than a few days from 20 weeks of pregnancy onward, ibuprofen can cause kidney problems in your unborn baby that may lead to low levels of amniotic fluid that surrounds the baby (oligohydramnios) or narrowing of a blood vessel (ductus arteriosus) in the heart of the baby. If you need treatment for longer than a few days, your doctor may recommend additional monitoring. Speak to your doctor or pharmacist before taking this medicine if you are breastfeeding.
Ibuprofen 200mg tablets contain lactose and sucrose This medicine contains less than 1 mmol sodium (23mg) per two tablets, that is to say essentially 'sodium-free'.
If you have been told by your doctor that you have an intolerance to some sugars, talk to your doctor before taking these tablets.
This product is for short term use only. The lowest effective dose should be used for the shortest duration necessary to relieve symptoms. If you have an infection, consult a doctor without delay if symptoms (such as fever and pain) persist or worsen (see section 2).
Adults, the elderly and children & adolescents between 12 and 18 years: Take 1 or 2 tablets with water, up to three times a day as required.
Leave at least four hours between doses.
Do not take more than 6 tablets in 24 hours.
Do not give to children under 12 years.
In children and adolescents between 12 and 18 years: If in children and adolescents this medicinal product is required for more than 3 days, or if symptoms worsen a doctor should be consulted.
In adults: Do not take for longer than 10 days unless your doctor tells you to.
If symptoms persist or the pain or fever worsen, or if any new Symptoms occur, consult your doctor or pharmacist.
If you take more Ibuprofen Tablets than you should, or if children have taken this medicine by accident always contact a doctor or nearest hospital to get an opinion of the risk and advice on action to be taken.
The symptoms can include nausea, stomach pain, vomiting (may be blood streaked), headache, ringing in the ears, confusion and shaky eye movement. At high doses, drowsiness, chest pain, palpitations, loss of consciousness, convulsions (mainly in children), weakness and dizziness, blood in urine, cold body feeling, and breathing problems have been reported.
If you forget to take Ibuprofen Tablets Simply refer to the directions above on how to take the medicine and do not take more than is advised.
Like all medicines, Ibuprofen can cause side effects, although not everybody gets them. Side effects may be minimised by taking the lowest dose for the shortest time necessary to relieve the symptoms. You may suffer one of the known side effects of NSAIDs (see below). If any of the side effects gets serious, or if you notice any side effects not listed in this leaflet, tell your doctor or pharmacist.
Chest pain, which can be a sign of a potentially serious allergic reaction called Kounis syndrome
STOP TAKING the medicine and Seek immediate medical help if you develop: reddish non-elevated, target-like or circular patches on the trunk, often with central blisters, skin peeling, ulcers of mouth, throat, nose, genitals and eyes.
These serious skin rashes can be preceded by fever and flu-like symptoms [exfoliative dermatitis, erythema multiforme, Stevens-Johnson syndrome, toxic epidermal necrolysis].
Widespread rash, high body temperature and enlarged lymph nodes (DRESS syndrome).
A red, scaly widespread rash with bumps under the skin and blisters accompanied by fever. The symptoms usually appear at the initiation of treatment (acute generalised exanthematous pustulosis).
Signs of intestinal bleeding such as: bright red faeces (stools/motions), black tarry stools, vomiting blood or dark particles that look like coffee grounds.
Signs or serious allergic reaction such as:
• difficulties in breathing or unexplained wheezing
• dizziness or faster heartbeat
• severe forms of skin reactions such as itchiness, skin rash with redness, peeling, flaking or blistering (e.g.: Steven-Johnson syndrome)
• swelling of your face, tongue or throat
Signs of kidney problems such as:
• passing less or more urine.
• cloudy urine or blood in urine.
• pain in the back and/or swelling (particularly in the legs).
Ibuprofen, especially when taken at higher than recommended doses or for a prolonged period of time, can cause damage to your kidneys and affect them removing acids properly from your blood into the urine (renal tubular acidosis). It can also cause very low levels of potassium in your blood (see section 2). This is a very serious condition and will require immediate treatment. Signs and symptoms include muscle weakness and light-headedness.
Signs of aseptic meningitis with neck stiffness, headache, feeling sick, being sick, fever or loss of consciousness. Patients with autoimmune disorders (lupus, mixed connective-tissue disease) may be more likely to be affected.
A severe skin reaction known as DRESS syndrome can occur.
Symptoms of DRESS include: skin rash, fever, swelling of lymph nodes and an increase of eosinophils (a type of white blood cells).
STOP TAKING the medicine and tell your doctor If you experience following uncommon side effects which may affect up to 1 in 100 people: • indigestion, heartburn or feeling sick
• pains in your stomach (abdomen) or other abnormal stomach problems
TELL YOUR DOCTOR if you have any of the following side effects, they become worse or you notice any effects not listed: Uncommon: may affect up to 1 in 100 people:
• allergic reactions, such as skin rashes (urticaria), itching, peeling
• headaches
Rare: may affect up to 1 in 1,000 people:
• flatulence (wind), diarrhoea, constipation and vomiting
Very rare: may affect up to 1 in 10,000 people:
• blood disorder resulting in unexplained or unusual bruising or bleeding, fever, sore throat, mouth ulcers, flu-like symptoms and severe exhaustion
• drop in blood pressure or irregular heart beat
• stomach or intestinal ulcers, sometimes with bleeding and perforation, inflammation of the lining of the mouth with ulceration (ulcerative stomatitis), inflammation of the stomach (gastritis)
• liver problems
Not known: frequency cannot be estimated from available data:
• worsening of asthma or bronchospasm
• swelling (oedema), high blood pressure, heart failure or attack
• worsening of colitis and Crohn's disease
• A red, scaly widespread rash with bumps under the skin and blisters mainly localized on the skin folds, trunk, and upper extremities accompanied by fever at the initiation of treatment (acute generalised exanthematous pustulosis). Stop using Ibuprofen if you develop these symptoms and seek medical attention immediately. See also section 2.
• skin becomes sensitive to light
Medicines such as Ibuprofen Tablets may be associated with a small increased risk of heart attack ("myocardial infarction") or stroke. See Section 2 'Other warnings'.
Reporting of side effects If you get any side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at: www.mhra.gov.uk/yellowcard or by searching for MHRA Yellow Card in the Google Play or Apple App Store. By reporting side effects you can help provide more information on the safety of this medicine.
• Blister packaging: This medicinal product does not require any special storage conditions.
• Securitainer/Pharmapac bottles: Store below 25°C, Keep the bottle tightly closed.
• Do not use after the expiry date shown on the package.
• Keep out of the sight and reach of children
Each tablet contains the active ingredient Ibuprofen 200mg. The tablets also contain: lactose monohydrate, maize starch, hypromellose, sodium starch glycollate, colloidal anhydrous silica, magnesium stearate, sucrose, purified talc, titanium dioxide (E171), carnauba wax, coloring agent (sucrose, titanium dioxide (E171), sodium benzoate (E211).
This product contains white, shiny, biconvex, caplet shaped, sugar coated tablets. Ibuprofen 200 mg Tablets (PL 43461/0122) are available in blister packs of 4, 12 and 16 tablets. Not all pack sizes may be marketed.
Marketing Authorisation Holder: Flamingo Pharma (UK) Ltd.
1 st Floor
Kirkland House
11-15 Peterborough Road
Harrow
Middlesex
HA1 2AX
UK
Manufacturer: Flamingo Pharma (UK) Limited
The Bloc
38 Springfield Way
Anlaby
Hull
HU10 6RJ
United Kingdom
If you would like this leaflet in different format information or want to report any side effects please contact marketing authorization holder listed above.
This leaflet was last revised in March 2025.
GSL
PL 43461/0122
MPLLIBU0200TBCOM
FPLXXX320V02
Flamingo Pharma (UK) Ltd
Address
The BLOC, 38 Springfield Way, Kingston Upon Hull, HU10 6RJ, UK
Telephone
+44 (0) 7784240228
Medical Information Direct Line
+44 8000668348
WWW
http://www.flamingopharma.co.uk
Stock Availability
[email protected]
• Contact us
• Links
• Accessibility
• Legal and privacy notice
• Cookie notice
• Cookie Settings
• Glossary
• Site Maps
Delivered to you by
Ibuprofen 200mg Tablets comes as tablet containing 200mg. Always follow the dose your doctor or pharmacist has given you, and read the leaflet that comes with the medicine.
The active substance in Ibuprofen 200mg Tablets is ibuprofen.
Medicines with the same active substance include: Anadin Joint Pain 200mg Tablets, Anadin Ultra, Boots 3 Months Plus Ibuprofen 100mg/5ml Suspension Strawberry Flavour (GSL), Boots Ibuprofen 200 mg Liquid Capsules, Boots Ibuprofen 200mg Tablets, Boots Ibuprofen 200mg Tablets (24, 48 or 96 tablets) (P). They are interchangeable only if your prescriber or pharmacist says so.
This leaflet reproduces the patient information leaflet approved for Ibuprofen 200mg Tablets, as published on the electronic medicines compendium (emc). The version printed inside your medicine’s packaging is the one that applies to you.
Whether a medicine is available over the counter or on prescription only depends on its licence. Check the leaflet, or ask your pharmacist — they can tell you straight away.
The text above reproduces the patient information leaflet approved for this medicine, restructured for easier reading.
For the relief of migraine-headaches, backache, dental pain, neuralgia and period pains as well as rheumatic or muscular pain.
Ibuprofen relieves pain and reduces inflammation and temperature as well as relieving headaches and other types of pain. It also relieves cold and flu symptoms.
For oral administration and short-term use only.
The lowest effective dose should be used for the shortest duration necessary to relieve symptoms (see section 4.4).
During short-term use, if symptoms persist or worsen the patient should be advised to consult a doctor.
Adults and children and adolescents between 12 and 18 years:
If in children and adolescents this medicinal product is required for more than 3 days, or if symptoms worsen a doctor should be consulted.
If in adults the product is required for more than 10 days, or if the symptoms worsen the patient should consult a doctor.
Children and Adolescents between 12 and 18 years:
Take 1 or 2 tablets with water, up to three times a day as required.
Adults:
Take 1 or 2 tablets with water, up to three times a day as required. Leave at least four hours between doses.
Do not take more than 6 tablets in any 24 hour period.
Not for use by children under 12 years of age.
Hypersensitivity to ibuprofen or any of the excipients in the product.
Patients who have previously shown hypersensitivity reactions (e.g. asthma, rhinitis, angioedema or urticaria) in response to aspirin or other non-steroidal anti- inflammatory drugs.
Active or history of recurrent peptic ulcer/haemorrhage (two or more distinct episodes of proven ulceration or bleeding).
History of gastrointestinal bleeding or perforation, related to previous NSAIDs therapy.
Severe heart failure (NYHA Class IV), renal failure or hepatic failure (see section 4.4).
Last trimester of pregnancy (see section 4.6).
Ibuprofen (like other NSAIDs) should be avoided in combination with:
Aspirin (Acetylsalicylic Acid):
Concomitant administration of ibuprofen and acetylsalicylic acid is not generally recommended because of the potential of increased adverse effects unless low- dose aspirin (not above 75mg daily) has been advised by a doctor, (see section 4.4).
Experimental data suggest that ibuprofen may competitively inhibit the effect of low dose acetylsalicylic acid on platelet aggregation when they are dosed concomitantly. Although there are uncertainties regarding extrapolation of these data to the clinical situation, the possibility that regular, long-term use of ibuprofen may reduce the cardioprotective effect of low-dose acetylsalicylic acid cannot be excluded. No clinically relevant effect is considered to be likely for occasional ibuprofen use (see section 5.1).
Other NSAIDs including cyclooxygenase-2 selective inhibitors:
Avoid concomitant use of two or more NSAIDs as this may increase the risk of adverse reactions (see section 4.4).
Ibuprofen should be used with caution in combination with:
Corticosteroids:
As these may increase the risk of gastrointestinal ulceration or bleeding (see section 4.4).
Antihypertensives and diuretics:
Since NSAIDs may diminish the effects of these drugs. In some patients with compromised renal function (e.g. dehydrated patients or elderly patients with compromised renal function) the co-administration of an ACE inhibitor or Angiotensin II antagonist and agents that inhibit cyclo-oxygenase may result in further deterioration of renal function, including possible acute renal failure, which is usually reversible. These interactions should be considered in patients taking a coxib concomitantly with ACE inhibitors or angiotensin II antagonists. Therefore, the combination should be administered with caution, especially in the elderly. Patients should be adequately hydrated and consideration should be given to monitoring of renal function after initiation of concomitant therapy, and periodically thereafter. Diuretics can increase the risk of nephrotoxicity of NSAIDs.
Anticoagulants:
NSAIDS may enhance the effects of anti-coagulants, such as warfarin (see section 4.4).
Anti-platelet agents and selective serotonin reuptake inhibitors (SSRIs):
increased risk of gastrointestinal bleeding (see section 4.4).
Cardiac glycosides:
NSAIDs may exacerbate cardiac failure, reduce GFR and increase plasma glycoside levels.
Lithium:
There is evidence for potential increase in plasma levels of lithium.
Methotrexate:
There is evidence for the potential increase in plasma methotrexate.
Ciclosporin:
Increased risk of nephrotoxicity.
Mifepristone:
NSAIDs should not be used for 8-12 days after mifepristone administration as NSAIDs can reduce the effect of mifepristone.
Tacrolimus:
Possible increased risk of nephrotoxicity when NSAIDs are given with tacrolimus.
Zidovudine:
Increased risk of haematological toxicity when NSAIDs are given with zidovudine. There is evidence of an increased risk of haemarthroses and haematoma in HIV (+) haemophiliacs receiving concurrent treatment with zidovudine and ibuprofen.
Quinolone antibiotics:
Animal data indicate that NSAIDs can increase the risk of convulsions associated with quinolone antibiotics. Patients taking NSAIDs and quinolones may have an increased risk of developing convulsions.
Pregnancy:
Inhibition of prostaglandin synthesis may adversely affect the pregnancy and/or the embryo/foetal development. Data from epidemiological studies suggest an increased risk of miscarriage and of cardiac malformation and gastroschisis after use of a prostaglandin synthesis inhibitor in early pregnancy. The absolute risk for cardiovascular malformation was increased from less than 1%, up to approximately 1.5%. The risk is believed to increase with dose and duration of therapy. In animals, administration of a prostaglandin synthesis inhibitor has been shown to result in increased pre- and post-implantation loss and embryfoetal lethality. In addition, increased incidences of various malformations, including cardiovascular, have been reported in animals given a prostaglandin synthesis inhibitor during the organogenetic period.
From the 20th week of pregnancy onward, Ibuprofen use may cause oligohydramnios resulting from foetal renal dysfunction. This may occur shortly after treatment initiation and is usually reversible upon discontinuation. In addition, there have been reports of ductus arteriosus constriction following treatment in the second trimester, most of which resolved after treatment cessation. Therefore, during the first and second trimester of pregnancy, Ibuprofen should not be given unless clearly necessary. If Ibuprofen is used by a woman attempting to conceive, or during the first and second trimester of pregnancy, the dose should be kept as low and duration of treatment as short as possible. Antenatal monitoring for oligohydramnios and ductus arteriosus constriction should be considered after exposure to Ibuprofen for several days from gestational week 20 onward. Ibuprofen should be discontinued if oligohydramnios or ductus arteriosus constriction are found.
During the third trimester of pregnancy, all prostaglandin synthesis inhibitors may expose the foetus to:
- cardiopulmonary toxicity ( premature constriction/closure of the ductus arteriosus and pulmonary hypertension);
- renal dysfunction (see above),
the mother and the neonate, at the end of the pregnancy, to:
- possible prolongation of bleeding time, an anti-aggregating effect which may occur even at very low doses;
- inhibition of uterine contractions resulting in delayed or prolonged labour.
Consequently, Ibuprofen is contraindicated during the third trimester of pregnancy (see sections 4.3 and 5.3).
Lactation/Breastfeeding:
In limited studies, ibuprofen appears in breast milk in very low concentration and is unlikely to affect the breast-fed infant adversely.
See section 4.4 regarding female fertility.
None expected at recommended dose and duration of therapy.
In children ingestion of more than 400 mg/kg may cause symptoms. In adults the dose response effect is less clear cut. The half-life in overdose is 1.5-3 hours.
Symptoms:
Most patients who have ingested clinically important amounts of NSAIDs will develop no more than nausea, vomiting, epigastric pain, or more rarely diarrhoea. Tinnitus, headache and gastrointestinal bleeding are also possible. In more serious poisoning, toxicity is seen in the central nervous system, manifesting as drowsiness, occasionally excitation and disorientation or coma. Occasionally patients develop convulsions. In serious poisoning metabolic acidosis may occur and the prothrombin time/ INR may be prolonged, probably due to interference with the actions of circulating clotting factors.
Acute renal failure and liver damage may occur. Exacerbation of asthma is possible in asthmatics.
Prolonged use at higher than recommended doses may result in severe hypokalaemia and renal tubular acidosis. Symptoms may include reduced level of consciousness and generalised weakness (see section 4.4 and section 4.8).
Management:
Management should be symptomatic and supportive and include the maintenance of a clear airway and monitoring of cardiac and vital signs until stable. Consider oral administration of activated charcoal if the patient presents within 1 hour of ingestion of a potentially toxic amount. If frequent or prolonged, convulsions should be treated with intravenous diazepam or lorazepam. Give bronchodilators for asthma.
Ask anything about Ibuprofen 200mg Tablets. The assistant answers only from this leaflet — if the leaflet does not cover it, it will say so. It does not give medical advice.
Answers come from the patient leaflet published on the electronic medicines compendium (emc). They are not medical advice. Ask a pharmacist or your GP if you are unsure. For urgent help call NHS 111, or 999 in an emergency.
We use essential cookies to make the site work. We would also like to set optional cookies to understand how the site is used, so we can improve it. We will not set optional cookies unless you accept. See our cookie policy and privacy policy.